Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 128, NWS Boston/Norton, MA

July 1, 2008Middlesex County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 1, 2008, 8:05 PM EDT for Middlesex County, Worcester County, Massachusetts. It was in force for 21 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2008, 8:05 PM EDT (00:05 UTC)
Expired
Jul 1, 2008, 8:26 PM EDT
In force
21 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Middlesex County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 66 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 8:05 PM EDTHAIL 0.75Hudson, MA
Jul 1, 8:10 PM EDTTSTM WND DMGHudson, MAPOWER LINES DOWN WITH POWER OUTAGES IN THE CHESTNUT HILL STREET AREA
Jul 1, 8:12 PM EDTTSTM WND DMGStow, MATREES AND WIRES DOWN ON RED ACRE ROAD...BOONE ROAD AND RANDALL ROAD
Jul 1, 8:12 PM EDTHAIL 1Hudson, MA
Jul 1, 8:14 PM EDTTSTM WND DMGStow, MASEVERAL TREES DOWN IN THE BIRCH HILL ROAD AREA
Jul 1, 8:14 PM EDTHAIL 1.75Stow, MABIRCH HILL AREA
Jul 1, 8:16 PM EDTTSTM WND DMGStow, MALARGE TREE DOWN ON GLEASON DALE ROAD
Jul 1, 8:22 PM EDTTSTM WND DMGMaynard, MATREE AND WIRES DOWN ON TREMONT STREET
Jul 1, 8:23 PM EDTTSTM WND DMGMaynard, MATREE AND WIRES DOWN ON DARTMOUTH COURT
Jul 1, 8:30 PM EDTTSTM WND DMGActon, MATREE AND WIRES DOWN ON SCHOOL STREET
Jul 1, 8:30 PM EDTHAIL 0.88Acton, MAHAIL LASTED 5 MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 0.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2008-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2008-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1381 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 020005
SVRBOX
MAC017-027-020045-
/O.NEW.KBOX.SV.W.0128.080702T0005Z-080702T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
805 PM EDT TUE JUL 1 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  CENTRAL MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...

* UNTIL 845 PM EDT

* AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HUDSON...OR 9 MILES NORTHWEST OF FRAMINGHAM...AND MOVING NORTHEAST
  AT 26 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOLTON BY 810 PM EDT...
  STOW BY 815 PM EDT...
  MAYNARD BY 820 PM EDT...
  ACTON AND BOXBOROUGH BY 825 PM EDT...
  LITTLETON AND CONCORD BY 830 PM EDT...
  CARLISLE AND WESTFORD BY 840 PM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS.

LAT...LON 4261 7143 4252 7118 4233 7156 4241 7167
TIME...MOT...LOC 0005Z 226DEG 22KT 4239 7158

$$
EKSTER
1 follow-up statement
000 
WWUS51 KBOX 020026
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
826 PM EDT TUE JUL 1 2008

MAC017-027-020036-
/O.CAN.KBOX.SV.W.0128.000000T0000Z-080702T0045Z/
WORCESTER MA-MIDDLESEX MA-
826 PM EDT TUE JUL 1 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIDDLESEX AND EAST
CENTRAL WORCESTER COUNTIES IS CANCELLED...

LAT...LON 4261 7143 4252 7118 4233 7156 4241 7167
TIME...MOT...LOC 0026Z 226DEG 22KT 4245 7142

$$
MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 5:00 PM EDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jul 1, 5:00 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
500 PM EDT TUE JUL 1 2008

.SYNOPSIS...
NEAR OR ABOVE NORMAL TEMPERATURES FOR AT LEAST THE NEXT WEEK OR 2
WITH THE FREQUENCY OF SHORT EPISODES OF THUNDERY WEATHER CONTINUING
AS JUNES UNSTABLE WARM PATTERN PERSISTS INTO EARLY JULY. THIS SUMMER
PATTERN FEATURES THE CONSTANCY OF A WESTERN ATLANTIC HIGH PRES SYSTEM
DAMPENING OUT APPROACHING COLD FRONTS SPUN EASTWARD BY THE SOUTHERN
CANADIAN JET STREAM AND ASSOCIATED LOW PRES SYSTEMS.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A WEAK SHORT WAVE DISTURBANCE COMBINED WITH SOME SEABREEZE
MOISTURE CONVERGENCE ALLOWED FOR SCATTERED SHOWERS AND THUNDERSTORMS
TO DEVELOP LATE TUESDAY AFTERNOON. THESE SCATTERED SHOWERS AND
THUNDERSTORMS HAVE PRODUCED SOME FREQUENT LIGHTNING...LOCALLY HEAVY
RAINFALL...GUSTY WINDS AND SMALL HAIL. AN ISOLATED THUNDERSTORM COULD
BE SEVERE. PLEASE REFER TO THE LATEST BOSLSRBOX.

PATCHY FOG IS EXPECTED TO REDEVELOP ALONG THE SOUTHEASTERN
MASSACHUSETTS COAST TONIGHT. THE FOG COULD BECOME LOCALLY DENSE. WILL
CONTINUE TO MONITOR TRENDS THIS EVENING AS A DENSE FOG ADVISORY MAY BE
REQUIRED FOR A PORTION OF THAT REGION OVERNIGHT. A FEW SHOWERS COULD
ALSO GRAZE OUTER CAPE COD AND NANTUCKET WITH THE DEVELOPMENT OF A
SOUTHERLY LOW LEVEL JET OFFSHORE...THE WEST SIDE OF THE THETA-E
RIDGE AXIS AND THE AREA WILL RESIDE UNDENEATH AN AREA OF FAVORABLE
UPPER LEVEL DIVERGENCE.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
WEDNESDAY...THE UPPER LEVEL TROUGH FINALLY SWINGS THROUGH THE FORECAST
AREA BY 00Z THURSDAY. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE ACROSS EASTERN CONNECTICUT...RHODE ISLAND AND EASTERN
MASSACHUSETTS WEDNESDAY AFTERNOON. SURFACE BASED CAPES RISE TO
1000-1500 J/KG. WIND FIELDS REMAIN FAIRLY STRONG AT OR ABOVE 500
MILLIBARS WITH THE UPPER LEVEL JET LOCATED OVERHEAD. WILL NEED TO
MONITOR THE POTENTIAL FOR ANY ISOLATED SEVERE THUNDERSTORMS ONCE
AGAIN...BUT FOR NOW HAVE NOT INCLUDED ANY ENHANCED WORDING. WILL INCLUDE
A MENTION IN THE HAZARDOUS WEATHER OUTLOOK.

OTHERWISE A PARTLY SUNNY...WARM AND HUMID DAY CAN BE EXPECTED ACROSS
THE EAST...WITH MOSTLY SUNNY SKIES AND LOWERING HUMIDITY LEVELS EXPECTED
ACROSS THE WEST. 850 MILLIBAR TEMPERATURES AROUND +13 TO +14 CELSIUS WITH
BOUNDARY LAYER MIXING UP TO THAT LEVEL WOULD YIELD HIGHS IN THE MID 80S.

WEDNESDAY NIGHT...ANY EVENING CONVECTION WILL DIMINISH WITH THE
LOSSOF DAYTIME HEATING. OTHERWISE A MAINLY CLEAR AND MILD NIGHT
EXPECTED. SOME FOG PATCHES WILL BE POSSIBLE ACROSS THE VALLEYS.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
MODELS CONTINUE TO ADVERTISE THE APPROACH OF A VIGOROUS COLD FRONT
FOR THURSDAY. ECMWF REMAINS A BIT FASTER THAN THE GFS.
OVERALL...LOOKING AT A GOOD CHANCE OF SHOWERS AND TSTMS DURING THE
AFTERNOON ON THURS...MAINLY ACROSS THE NORTHWESTERN HALF OF THE CWA.
HAVE HIGH CHANCE/LOW LIKELY POPS LATE THURS AFTN INTO THURS NITE FOR
THIS AREA. GIVEN THE KINEMATIC AND THERMODYNAMIC PROFILES THAT ARE
PRESENTLY MODELED...SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THURS
AFTN AND EVENING...WITH THE BEST CHANCES TO THE WEST OF I-495 AND NORTH
OF I-84. CONTINUED HIGH CHANCES FOR SHOWERS AND TSTMS FOR MUCH OF THE
AREA FOR THURS NIGHT.

THE 4TH OF JULY FORECAST REMAINS A BIT UNCERTAIN. ECMWF REMAINS DRY
BUT THE GFS HAS AT LEAST SCT SHOWERS/TSTMS MUCH OF THE DAY. THE
OUTCOME WILL HINGE ON THE EVENTUAL POSITION OF THE SAGGING FRONT AND
THE TIMING OF ANY SHORT WAVES THAT TRAVEL ALONG IT. FOR NOW...NOT
REALLY CONFIDENT ON POPS...AND BELIEVE THAT LOW CHANCES ARE WARRANTED
AT THIS TIME.

AFTER THE 4TH....THE FORECAST REMAINS UNCERTAIN BUT WE DO BELIEVE
THAT CHANCES OF RAIN WILL BE QUITE GOOD SOMETIME BETWEEN SATURDAY AND
MONDAY NIGHT. NOT A WASHOUT...BUT FEEL POTENTIAL IS THERE FOR
LOCALIZED 1-3 INCH AMOUNTS SOMEWHERE...PERHAPS SAT OR SAT NITE.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
AREAS OF MVFR AND LOCAL IFR CIGS WILL PERSIST THIS AFTERNOON OVER
CAPE/ISLANDS ESPECIALLY ACK...OTHERWISE MAINLY VFR THROUGH THE
AFTERNOON. WIDELY SCT SHRA/TSRA MAY BRING BRIEF MVFR CONDITIONS TO
MAINLY INTERIOR TERMINALS. LOCAL SEABREEZES WILL CONTINUE AT COASTAL
LOCATIONS WITH WINDS SHIFTING TO S AT BOS 21-22Z.

TONIGHT...MVFR/IFR CIGS/VSBYS LIKELY EXPAND ACROSS IMMEDIATE S COAST
AFT 03Z BUT ONGOING AT ACK. LOCAL MVFR FOG POSSIBLE INTERIOR
TERMINALS LATE TONIGHT...OTHERWISE VFR.

WEDNESDAY...EARLY MORNING MVFR/IFR ALONG S COAST...OTHERWISE VFR.

WEDNESDAY NIGHT...VFR. LOCAL MVFR/IFR IN FOG PATCHES ACROSS THE VALLEYS.

OUTLOOK THURSDAY THROUGH SUNDAY...

THURSDAY AND FRIDAY...THERE PROBABLY WILL BE A PERIOD OF MVFR/IFR
CONDITIONS AS A COLD FRONT APPROACHES LATE THURSDAY AND INTO FRIDAY
BRINGING THE CHANCE OF MORE SCATTERED SHOWERS/THUNDERSTORMS. SVR
TSTMS MAY IMPACT AIR TRAVEL FOR SEVERAL HOURS LATE THU AFTN.

SATURDAY INTO SUNDAY...VFR LIKELY BUT A CHANCE OF IFR CONDITIONS
EXISTS DEPENDING ON FRONTAL PLACEMENT AND ASSOCIATED SHOWERS AND
TSTMS.

THERE MAY ALSO BE LOWER CONDITIONS IN AREAS OF FOG AND STRATUS
THROUGH THE PERIOD...MAINLY AT NIGHT INTO THE EARLY MORNING HOURS
EACH DAY.

&&

.MARINE...
A HIGH SURF ADVISORY HAS BEEN EXPANDED WEST TO INCLUDE SOUTHERN
BRISTOL...SOUTHERN PLYMOUTH AND NEWPORT COUNTIES GIVEN RECENT BEACH
REPORTS OF MODERATE TO STRONG RIP CURRENTS.

DUE TO CONTINUED S-SW SWELLS IN THE 5-7 FOOT RANGE...HAVE EXTENDED
THE SMALL CRAFT THROUGH TONIGHT ACROSS THE NEARBY SOUTHERN SOUNDS
AND INTO WED ACROSS THE OUTER WATERS. SEAS WILL SLOWLY SUBSIDE
TONIGHT.

AREAS OF FOG EXPECTED TO REDEVELOP TONIGHT ACROSS THE SOUTHEASTERN
COASTAL WATERS TONIGHT WHICH WILL REDUCE VISIBILITIES BELOW ONE MILE.

OUTLOOK...THURSDAY THROUGH SUNDAY...

SMALL CRAFT CONDITIONS LOOK LIKE A GOOD BET THURSDAY THROUGH FRIDAY
NIGHT AHEAD OF AN APPROACHING COLD FRONT. THE GRADIENT GETS PRETTY
TIGHT SO BUILDING SEAS ON SUSTAINED 15KT G25 WINDS LIKELY. SEAS WILL
SUBSIDE SAT AND RELATIVELY TRANQUIL CONDITIONS ARE EXPECTED ON SUNDAY
ALTHOUGH THERE WILL BE A RISK OF SHOWERS AND TSTMS ON THE WATERS
DURING THE PERIOD.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH SURF ADVISORY UNTIL 10 PM EDT THIS EVENING FOR MAZ020-021-
     023-024.
NH...NONE.
RI...HIGH SURF ADVISORY UNTIL 10 PM EDT THIS EVENING FOR RIZ007.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM EDT
     WEDNESDAY FOR ANZ235-237.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM EDT
     WEDNESDAY FOR ANZ254-255.

&&

SYNOPSIS...DRAG/EKSTER
NEAR TERM...STRAUSS
SHORT TERM...STRAUSS
LONG TERM...EKSTER
AVIATION...KJC/EKSTER/STRAUSS
MARINE...EKSTER/STRAUSS
Hazardous weather outlook, Jul 1, 5:10 PM EDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
510 PM EDT TUE JUL 1 2008

CTZ002>004-MAZ002>019-022-026-NHZ011-012-015-RIZ001>006-022115-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-BARNSTABLE MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-
510 PM EDT TUE JUL 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS THIS EVENING WILL DIMINISH. ONE OF TWO STORMS
ACROSS INTERIOR MASSACHUSETTS COULD BRING SMALL HAIL...GUSTY WINDS
HEAVY DOWNPOURS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON IN EASTERN
MASSACHUSETTS AND RHODE ISLAND.

THUNDERSTORMS ARE MUCH MORE LIKELY LATE THURSDAY OR THURSDAY EVENING
AND SEVERAL MAY PRODUCE DAMAGING WIND OR LARGE HAIL IN THE INTERIOR.

THE PERIOD FROM FRIDAY THROUGH NEXT MONDAY WILL FIND A COUPLE OF
PERIODS WHEN THUNDERSTORMS SHOULD OCCUR BUT TIMING IS HIGHLY
UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-022115-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
510 PM EDT TUE JUL 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

PATCHY FOG REDEVELOPING TONIGHT COULD BECOME LOCALLY DENSE ACROSS THE
SOUTHERN COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN ISOLATED THUNDERSTORM IS POSSIBLE WEDNESDAY AFTERNOON.

A THUNDERSTORM IS POSSIBLE THURSDAY NIGHT AND THEN A PERIOD OF
THUNDERSTORMS IS POSSIBLE SOMETIMES BETWEEN FRIDAY AFTERNOON AND
MONDAY.

AREAS OF DENSE FOG COULD OCCUR OVER THE WEEKEND DURING THE OVERNIGHT
AND EARLY MORNING HOURS AND HAMPER MARINE NAVIGATION...ESPECIALLY
ALONG THE SOUTH COASTS OF RHODE ISLAND AND MASSACHUSETTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RIZ008-022115-
BLOCK ISLAND RI-
510 PM EDT TUE JUL 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

THERE IS AN INCREASED RISK OF DANGEROUS RIP CURRENTS ALONG THE OCEAN
EXPOSED SOUTH COASTS WHERE SURF OF 4 FOOT OR GREATER IS NOTED.

PATCHY FOG MAY BECOME LOCALLY DENSE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS AN INCREASED RISK OF DANGEROUS RIP CURRENTS ALONG THE OCEAN
EXPOSED SOUTH COASTS WHERE SURF OF 4 FOOT OR GREATER IS NOTED BOTH
WEDNESDAY AND ESPECIALLY THURSDAY.

AN ISOLATED THUNDERSTORM IS POSSIBLE WEDNESDAY AFTERNOON.

A THUNDERSTORM IS POSSIBLE THURSDAY NIGHT AND THEN A PERIOD OF
THUNDERSTORMS IS POSSIBLE SOMETIME BETWEEN FRIDAY AFTERNOON AND
MONDAY.

AREAS OF DENSE FOG COULD OCCUR OVER THE WEEKEND DURING THE OVERNIGHT
AND EARLY MORNING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ020-021-023-024-RIZ007-022115-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-DUKES MA-NANTUCKET MA-
NEWPORT RI-
510 PM EDT TUE JUL 1 2008

...HIGH SURF ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 HIGH SURF ADVISORY.

THERE IS AN INCREASED RISK OF DANGEROUS RIP CURRENTS ALONG THE OCEAN
EXPOSED SOUTH COASTS WHERE SURF OF 4 FOOT OR GREATER IS NOTED.

PATCHY FOG MAY BECOME LOCALLY DENSE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS AN INCREASED RISK OF DANGEROUS RIP CURRENTS ALONG THE OCEAN
EXPOSED SOUTH COASTS WHERE SURF OF 4 FOOT OR GREATER IS NOTED BOTH
WEDNESDAY AND ESPECIALLY THURSDAY.

AN ISOLATED THUNDERSTORM IS POSSIBLE WEDNESDAY AFTERNOON.

A THUNDERSTORM IS POSSIBLE THURSDAY NIGHT AND THEN A PERIOD OF
THUNDERSTORMS IS POSSIBLE SOMETIME BETWEEN FRIDAY AFTERNOON AND
MONDAY.

AREAS OF DENSE FOG COULD OCCUR OVER THE WEEKEND DURING THE OVERNIGHT
AND EARLY MORNING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 1, 6:07 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
607 PM EDT TUE JUL 1 2008

CTZ002-012245-
HARTFORD CT-
607 PM EDT TUE JUL 1 2008

AT 606 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 2 MILES NORTHEAST OF SOUTHINGTON...OR ABOUT 5
MILES SOUTHWEST OF NEW BRITAIN...MOVING NORTHEAST AT 26 MPH.

THE THUNDERSTORM WILL BE NEAR...NEWINGTON AND NEW BRITAIN BY 620 PM
EDT...WETHERSFIELD AND ROCKY HILL BY 630 PM EDT...EAST HARTFORD AND
GLASTONBURY BY 640 PM EDT...MANCHESTER AND SOUTH WINDSOR BY 650 PM
EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

KJC
Local storm report, Jul 1, 6:34 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
634 PM EDT TUE JUL 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     TSTM WND DMG     ELLINGTON               41.90N 72.47W
07/01/2008                   TOLLAND            CT   AMATEUR RADIO

            TREES AND WIRES DOWN ON STANDISH RD

0229 PM     TSTM WND DMG     ELLINGTON               41.90N 72.47W
07/01/2008                   TOLLAND            CT   AMATEUR RADIO

            LARGE LIMB AND WIRES DOWN ON VILLAGE ST

0425 PM     HAIL             NORTHFIELD              42.71N 72.44W
07/01/2008  M0.75 INCH       FRANKLIN           MA   AMATEUR RADIO

0425 PM     HAIL             BERNARDSTON             42.67N 72.55W
07/01/2008  M0.75 INCH       FRANKLIN           MA   AMATEUR RADIO

0440 PM     TSTM WND DMG     HINSDALE                42.79N 72.49W
07/01/2008                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN IN INDIAN ACRES

0443 PM     TSTM WND DMG     HINSDALE                42.79N 72.49W
07/01/2008                   CHESHIRE           NH   AMATEUR RADIO

            TREE DOWN ON TRAILER AS WELL AS A CAR.

0448 PM     TSTM WND DMG     CHESTERFIELD            42.88N 72.47W
07/01/2008                   CHESHIRE           NH   AMATEUR RADIO

            TREE DOWN ON A CAR

0453 PM     TSTM WND DMG     CHESTERFIELD            42.88N 72.47W
07/01/2008                   CHESHIRE           NH   AMATEUR RADIO

            TREE DOWN ON A HOUSE ON SPRING STREET

0458 PM     TSTM WND DMG     AVON                    41.80N 72.83W
07/01/2008                   HARTFORD           CT   TRAINED SPOTTER

            TREE DOWNED ON POWER LINES. SNAPPED UTILITY POLE. TREES
            AND WIRES DOWN ON A HOUSE

0459 PM     TSTM WND DMG     FARMINGTON              41.72N 72.83W
07/01/2008                   HARTFORD           CT   AMATEUR RADIO

            TREES DOWN ON EXTENSION STREET

0500 PM     TSTM WND DMG     FARMINGTON              41.72N 72.83W
07/01/2008                   HARTFORD           CT   AMATEUR RADIO

            TREES DOWN IN THE UNIONVILLE SECTION OF FARMINGTON

0500 PM     TSTM WND DMG     FARMINGTON              41.72N 72.83W
07/01/2008                   HARTFORD           CT   BROADCAST MEDIA

            TREE DOWN ON ROUTE 4 AND HUCKLEBERRY ROAD

0510 PM     TSTM WND DMG     WESTMORELAND            42.97N 72.45W
07/01/2008                   CHESHIRE           NH   AMATEUR RADIO

            POLES AND WIRES DOWN ON ROUTE 63

0544 PM     TSTM WND DMG     LYNN                    42.47N 70.96W
07/01/2008                   ESSEX              MA   AMATEUR RADIO

            LARGE BRANCHES AND WIRES DOWN

0545 PM     MARINE TSTM WIND 2 E REVERE              42.42N 70.95W
07/01/2008  M39.00 MPH       ANZ230             MA   BUOY

            34 KT GUST REVERE BEACH

0550 PM     TSTM WND DMG     MARBLEHEAD              42.48N 70.87W
07/01/2008                   ESSEX              MA   AMATEUR RADIO

            TREE DOWN ON A HOUSE ON KENNETH ROAD

0550 PM     TSTM WND DMG     MARBLEHEAD              42.48N 70.87W
07/01/2008                   ESSEX              MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON GREEN STREET

0553 PM     TSTM WND DMG     SALEM                   42.53N 70.87W
07/01/2008                   ESSEX              MA   AMATEUR RADIO

            LARGE BRANCHES DOWN

0605 PM     TSTM WND DMG     BEVERLY                 42.56N 70.84W
07/01/2008                   ESSEX              MA   AMATEUR RADIO

            TREES DOWN ON HALE STREET

&&
Special weather statement, Jul 1, 6:46 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
646 PM EDT TUE JUL 1 2008

CTZ002-003-012315-
HARTFORD CT-TOLLAND CT-
646 PM EDT TUE JUL 1 2008

AT 642 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER BERLIN...OR ABOUT 4 MILES SOUTH OF NEW
BRITAIN...MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...GLASTONBURY AND ROCKY HILL BY 700 PM
EDT...EAST HARTFORD AND 7 MILES SOUTHEAST OF SOUTH WINDSOR BY 710 PM
EDT...MANCHESTER AND 8 MILES SOUTHEAST OF EAST WINDSOR BY 720 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

KJC
Special weather statement, Jul 1, 6:58 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
658 PM EDT TUE JUL 1 2008

CTZ004-MAZ004-012-012330-
NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-WINDHAM CT-
658 PM EDT TUE JUL 1 2008

AT 653 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 2 MILES SOUTHWEST OF CHARLTON...OR ABOUT 14 MILES
NORTH OF PUTNAM...MOVING NORTHEAST AT 19 MPH.

THE THUNDERSTORM WILL BE NEAR...OXFORD BY 710 PM EDT...LEICESTER AND
AUBURN BY 720 PM EDT...WORCESTER AND 9 MILES WEST OF GRAFTON BY 730
PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

MLE
Local storm report, Jul 1, 7:15 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
715 PM EDT TUE JUL 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     TSTM WND DMG     ELLINGTON               41.90N 72.47W
07/01/2008                   TOLLAND            CT   AMATEUR RADIO

            TREES AND WIRES DOWN ON STANDISH RD

0229 PM     TSTM WND DMG     ELLINGTON               41.90N 72.47W
07/01/2008                   TOLLAND            CT   AMATEUR RADIO

            LARGE LIMB AND WIRES DOWN ON VILLAGE ST

0425 PM     HAIL             BERNARDSTON             42.67N 72.55W
07/01/2008  M0.75 INCH       FRANKLIN           MA   AMATEUR RADIO

0425 PM     HAIL             NORTHFIELD              42.71N 72.44W
07/01/2008  M0.75 INCH       FRANKLIN           MA   AMATEUR RADIO

0440 PM     TSTM WND DMG     HINSDALE                42.79N 72.49W
07/01/2008                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN IN INDIAN ACRES

0443 PM     TSTM WND DMG     HINSDALE                42.79N 72.49W
07/01/2008                   CHESHIRE           NH   AMATEUR RADIO

            TREE DOWN ON TRAILER AS WELL AS A CAR.

0448 PM     TSTM WND DMG     CHESTERFIELD            42.88N 72.47W
07/01/2008                   CHESHIRE           NH   AMATEUR RADIO

            TREE DOWN ON A CAR

0453 PM     TSTM WND DMG     CHESTERFIELD            42.88N 72.47W
07/01/2008                   CHESHIRE           NH   AMATEUR RADIO

            TREE DOWN ON A HOUSE ON SPRING STREET

0458 PM     TSTM WND DMG     AVON                    41.80N 72.83W
07/01/2008                   HARTFORD           CT   TRAINED SPOTTER

            TREE DOWNED ON POWER LINES. SNAPPED UTILITY POLE. TREES
            AND WIRES DOWN ON A HOUSE

0459 PM     TSTM WND DMG     FARMINGTON              41.72N 72.83W
07/01/2008                   HARTFORD           CT   AMATEUR RADIO

            TREES DOWN ON EXTENSION STREET

0500 PM     TSTM WND DMG     FARMINGTON              41.72N 72.83W
07/01/2008                   HARTFORD           CT   BROADCAST MEDIA

            TREE DOWN ON ROUTE 4 AND HUCKLEBERRY ROAD

0500 PM     TSTM WND DMG     FARMINGTON              41.72N 72.83W
07/01/2008                   HARTFORD           CT   AMATEUR RADIO

            TREES DOWN IN THE UNIONVILLE SECTION OF FARMINGTON

0510 PM     TSTM WND DMG     WESTMORELAND            42.97N 72.45W
07/01/2008                   CHESHIRE           NH   AMATEUR RADIO

            POLES AND WIRES DOWN ON ROUTE 63

0544 PM     TSTM WND DMG     LYNN                    42.47N 70.96W
07/01/2008                   ESSEX              MA   AMATEUR RADIO

            LARGE BRANCHES AND WIRES DOWN

0545 PM     MARINE TSTM WIND 2 E REVERE              42.42N 70.95W
07/01/2008  M39.00 MPH       ANZ230             MA   BUOY

            34 KT GUST REVERE BEACH

0550 PM     TSTM WND DMG     MARBLEHEAD              42.48N 70.87W
07/01/2008                   ESSEX              MA   AMATEUR RADIO

            TREE DOWN ON A HOUSE ON KENNETH ROAD

0550 PM     TSTM WND DMG     MARBLEHEAD              42.48N 70.87W
07/01/2008                   ESSEX              MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON GREEN STREET

0553 PM     TSTM WND DMG     SALEM                   42.53N 70.87W
07/01/2008                   ESSEX              MA   AMATEUR RADIO

            LARGE BRANCHES DOWN

0605 PM     TSTM WND DMG     BEVERLY                 42.56N 70.84W
07/01/2008                   ESSEX              MA   AMATEUR RADIO

            TREES DOWN ON HALE STREET

0640 PM     HAIL             UNION                   41.98N 72.15W
07/01/2008  E0.75 INCH       TOLLAND            CT   LAW ENFORCEMENT

0700 PM     TSTM WND DMG     UNION                   41.98N 72.15W
07/01/2008                   TOLLAND            CT   AMATEUR RADIO

            TREES DOWN AT MILE MARKER 92 ON INTERSTATE 84.

&&
Special weather statement, Jul 1, 7:17 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
717 PM EDT TUE JUL 1 2008

MAZ004-005-012-020000-
CENTRAL MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER
MA-
717 PM EDT TUE JUL 1 2008

AT 712 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER AUBURN...OR ABOUT 6 MILES SOUTHWEST OF
WORCESTER...MOVING NORTHEAST AT 18 MPH.

THE THUNDERSTORM WILL BE NEAR...WORCESTER BY 730 PM EDT...SHREWSBURY
AND NORTHBOROUGH BY 750 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

MLE

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:24 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Suffolk, Worcester29 min
Jul 1, 8:49 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk41 min
Jul 2, 12:13 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Suffolk, Worcester47 min
Jul 2, 12:55 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Suffolk50 min
Jul 2, 12:57 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Suffolk, Worcester48 min
Jul 2, 1:00 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester45 min
Jul 2, 1:19 PM EDTSpecial Marine WarningBOX86 min
Jul 2, 1:29 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex93 min
Jul 2, 2:14 PM EDTSevere Thunderstorm WarningBOXBristol, Worcester31 min
Jul 2, 2:34 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk41 min
Jul 2, 2:50 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Plymouth, Suffolk40 min
Jul 2, 3:18 PM EDTSpecial Marine WarningBOX57 min
Jul 2, 3:25 PM EDTSevere Thunderstorm WarningBOXNorfolk, Suffolk24 min
Jul 2, 4:02 PM EDTSpecial Marine WarningBOX58 min
Jul 2, 4:04 PM EDTSevere Thunderstorm WarningBOXMiddlesex41 min
Jul 2, 4:54 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Worcester51 min
Jul 2, 4:55 PM EDTSpecial Marine WarningBOX27 min
Jul 2, 6:03 PM EDTAreal Flood AdvisoryBOXMiddlesex, Worcester40 min
Jul 2, 6:14 PM EDTSevere Thunderstorm WarningBOXNorfolk16 min
Jul 2, 6:17 PM EDTSpecial Marine WarningBOX58 min
Jul 2, 7:07 PM EDTSpecial Marine WarningBOX15 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.